Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 12:38:08 AM

Login with username, password and session length


Members
  • Total Members: 23515
  • Latest: Sevans
Stats
  • Total Posts: 639724
  • Total Topics: 48560
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla rash  (Read 2005 times)

0 Members and 1 Guest are viewing this topic.

Offline livingpositively

  • Member
  • Posts: 369
Atripla rash
« on: October 29, 2007, 10:43:32 AM »
I started taking Atripla 11 days ago (10/18).  I've had the "normal" drunk feeling and morning fog, which has decreased in severity.  Otherwise nothing else...until this weekend.

I noticed yesterday, Sunday, that I had "the rash."

Just wondering from those that have experienced it how long it has taken for the rash to go away.  It doesn't itch, really, or burn or anything like that.  I do have a call into my doc, but appreciate the practical wisdom from those here.

Thanks
4/6/07   CD4 450, % 23, No VL
2/19/07 CD4 487, % 26, VL 47,500
1/4/07   CD4 357, % 27, No VL
10/3/06 CD4 500, % 26, VL 18,000
7/6/06   CD4 530, % 29, VL 83,800
4/6/06   CD4 555, % 28, VL 13,000

Offline vokz

  • Member
  • Posts: 391
  • efavirenz junkie
Re: Atripla rash
« Reply #1 on: October 30, 2007, 04:42:01 AM »
I had exactly the same thing come on at just short of two weeks (on Sustiva + Truvada) no itching, just a slightly hot sensation in my knees and elbows and sensitive teeth but quite spectacular to the eye as it covered my whole body, from the neck down.

The doctors brought me in to have a look at it, told me not to worry and prescribed a short course of cetirizine (an antihistamine).

It had all cleared up within a fortnight.

Still best to check with the doctor, for your own peace of mind,
« Last Edit: October 30, 2007, 06:41:05 AM by vokz »

Offline livingpositively

  • Member
  • Posts: 369
Re: Atripla rash
« Reply #2 on: October 30, 2007, 09:47:40 PM »
Thanks Vokz.  My doc is out of town this week, but met with his nurse, who is very knowledgeable, and the nurse practitioner.  I hadn't taken anything as of yet so as not to mask anything that might be considered serious.  They were all ready to switch to different meds, but I told them I didn't want to do that.

Sounds like your rash was identical to what I'm experiencing - neck down, slightly warm at the joints.

Anyway, I picked up some benedryl after my meeting today and after one dose, there was marked improvement.  See the med profs again on Thursday to continue the battle.  They were pretty hell bent on switching meds.
4/6/07   CD4 450, % 23, No VL
2/19/07 CD4 487, % 26, VL 47,500
1/4/07   CD4 357, % 27, No VL
10/3/06 CD4 500, % 26, VL 18,000
7/6/06   CD4 530, % 29, VL 83,800
4/6/06   CD4 555, % 28, VL 13,000

Offline jabez

  • Member
  • Posts: 97
Re: Atripla rash
« Reply #3 on: October 31, 2007, 01:30:23 AM »
I experienced it a few weeks ago.   The rash appeared on the morning following my 11th dose of Atripla, mostly on my back, butt, and the backs of my arms and legs.   My doctor was out of town, so I popped a few Benadryl and put some Benadryl lotion on my back and butt.   I didn't skip any doses of Atripla.  I called my doctor's office and told the nurse that I wasn't planning to change meds unless the rash became severe.  The nurse said that was cool, but warned me to call if the rash worsened.  By the time my doctor returned to town, the rash had already cleared up.  It never itched or burned.  It just looked ugly.  And now it's gone forever.   I think the whole ordeal lasted about five days.     
Sept 2007 -- CD4 = 68; VL = 469,000
Started Atripla Sept 21, 2007
Nov 2007-CD4=217;VL=332
Feb 2008-CD4=237;VL=<50
Apr 2008-CD4=271;VL=66
Aug 2008-CD4=440;VL=52
Jan 2009-CD4=403;VL=61
May 2009-CD4=480;VL=129
Sep 2009-CD4=376;VL<40
Jan 2010-CD4=476;VL<40
Jul 2010-CD4=539;VL<40
Jan 2011-CD4=461;VL=53
Jul 2011-CD4=515;VL<20
Jan 2012-CD4=506;VL=54
Aug 2012-CD4=440;VL=21
Jan 2013-CD4=447;VL=<20
Jul 2013-CD4=406; VL=<20
Feb 2014-CD4=450; VL=<20
Aug 2014-CD4=535; VL=<20

Offline Atripla_User

  • Member
  • Posts: 61
Re: Atripla rash
« Reply #4 on: October 31, 2007, 01:55:23 PM »
it could last 2 to 3 weeks even, but as long as it doesn't get worse, you should be ok, and then it will go away.

BobF

  • Guest
Re: Atripla rash
« Reply #5 on: November 19, 2007, 07:38:40 PM »
Hmmm.... I'm not sure if I have the Atripla rash or what the Doc thinks:  a fungal skin infection.   My forehead, scalp, and parts of my face have red splotches that seem to burn or itch - kind of like a sunburn.   He's prescribed Ketaconazole cream.   I've been on Atripla for just over 2 months without any major issues, so he thinks it's not related, but I'm not sure  ???

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.